MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted an implantable collamer lens into the patient's eye.Excessive vault and elevated iop was observed.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A1 - unk.A2 - unk.A3 - unk.A4 - unk.A5 - unk.A6 - unk.B3 - unk.D2 - product code: unk (esubmitter software does not allow for a blank or 'unk' entry).D4 - unk.D6a - unk.H4 - unk.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted an implantable collamer lens into the patient's eye.Excessive vault, angle closure with elevated iop(62mmhg), unreactive (fixed) pupil, blurred vision, and corneal edema.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: entered within form.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2; -8.0/1.0/090 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6)2023.The patient experienced excessive vaulting, elevated intraocular pressure, angle closure, unreactive fixed pupil, corneal edema causing blurred vision.Iop was normalized and fixed dilated pupil minimally reactive to pilocarpine.The problem is not resolved.The cause of the event was reported as unknown.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18473796
Report Number2023826-2024-00131
Device Sequence Number15059489
Product Code QCB
UDI-Device Identifier00840311311149
UDI-Public00840311311149
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/10/2024
04/06/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/12/2024
04/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#LIOLI-24,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age36 YR
Patient SexMale